Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 4, NWS Seattle, WA

January 9, 2007San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Jan 9, 2007, 3:05 AM PST for San Juan County, Washington. It took effect at Jan 9, 2007, 7:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2007, 3:05 AM PST (11:05 UTC)
In effect from
Jan 9, 2007, 7:00 AM PST
Expired
Jan 9, 2007, 6:42 PM PST
In force
12 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2007-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2007-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 091105
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
305 AM PST TUE JAN 9 2007

WAZ506-507-510-514-091900-
/O.UPG.KSEW.HW.A.0001.070109T2000Z-070110T0600Z/
/O.NEW.KSEW.HW.W.0003.070109T2000Z-070110T0500Z/
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-
305 AM PST TUE JAN 9 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND 
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD FRONT.
SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH MIDDAY.  

ONCE THE FRONT PASSES THIS AFTERNOON...A STRONGER BURST OF WINDS
ARE EXPECTED. WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS
TO 60 MPH WILL DEVELOP DURING THE AFTERNOON THROUGH THE EARLY
EVENING HOURS. THE STRONGEST WINDS WILL BE AT EXPOSED WEST FACING
LOCATIONS...BUT GUSTY WINDS WILL BE FELT OVER MOST THE AREA. WINDS
WILL EASE LATER THIS EVENING AS THE FLOW THROUGH THE STRAIT BEGINS
TO WEAKEN.

PEOPLE IN THE WARNING AREA SHOULD BE READY FOR DAMAGING WINDS.
SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE TREES...DOWN POWER 
LINES...AND DAMAGE SOME STRUCTURES.

$$

WAZ001-503>505-508-509-511-512-515-091900-
/O.NEW.KSEW.WI.Y.0004.070109T1500Z-070110T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
WESTERN STRAIT OF JUAN DE FUCA-
305 AM PST TUE JAN 9 2007

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 9 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 9 PM PST 
THIS EVENING. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. SOUTH TO
SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.
THE STRONGEST WIND GUSTS WILL OCCUR ALONG AND BEHIND THE COLD
FRONT THIS AFTERNOON AND EARLY EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$
3 follow-up statements
000 
WWUS76 KSEW 091706
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
906 AM PST TUE JAN 9 2007

WAZ515-100000-
/O.UPG.KSEW.WI.Y.0004.000000T0000Z-070110T0500Z/
/O.EXB.KSEW.HW.W.0003.070109T2000Z-070110T0300Z/
WESTERN STRAIT OF JUAN DE FUCA-
906 AM PST TUE JAN 9 2007

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. SOUTH TO
SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED.
IN THE AFTERNOON THE WINDS WILL SHIFT TO WEST AND CONTINUE TO BE
VERY STRONG. 

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ506-507-510-514-100000-
/O.EXT.KSEW.HW.W.0003.070109T2000Z-070110T0300Z/
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-
906 AM PST TUE JAN 9 2007

...HIGH WIND WARNING NOW IN EFFECT FROM NOON TODAY TO 7 PM PST
THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT FROM NOON TODAY TO 7 PM
PST THIS EVENING. 

WINDS WILL INCREASE THIS MORNING AHEAD OF A STRONG COLD FRONT.
SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED
THROUGH MIDDAY.

ONCE THE FRONT PASSES THIS AFTERNOON...A BURST OF WEST WINDS WILL
OCCUR. WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DEVELOP DURING THE AFTERNOON THROUGH THE EARLY EVENING HOURS. THE
STRONGEST WINDS WILL BE AT EXPOSED WEST FACING
LOCATIONS...ESPECIALLY ON WHIDBEY ISLAND AND AROUND PORT TOWNSEND...
BUT GUSTY WINDS WILL OCCUR OVER MOST THE AREA. WINDS WILL EASE LATER
THIS EVENING AS THE FLOW THROUGH THE STRAIT BEGINS TO WEAKEN.

PEOPLE IN THE WARNING AREA SHOULD BE READY FOR DAMAGING WINDS.
SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE TREES...DOWN POWER
LINES...AND DAMAGE SOME STRUCTURES.

$$

WAZ001-503>505-508-509-511-512-100000-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-070110T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
906 AM PST TUE JAN 9 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. SOUTH TO
SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED. THE STRONGEST WIND GUSTS WILL OCCUR ALONG AND BEHIND
THE COLD FRONT THIS AFTERNOON AND EARLY EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$
BURKE
000 
WWUS76 KSEW 092237
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
237 PM PST TUE JAN 9 2007

WAZ515-092345-
/O.CAN.KSEW.HW.W.0003.000000T0000Z-070110T0300Z/
WESTERN STRAIT OF JUAN DE FUCA-
237 PM PST TUE JAN 9 2007

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELED THE HIGH
WIND WARNING. 

THE STRONG COLD FRONT PASSED THROUGH THE REGION AND WINDS HAVE
DIMINISHED. DAMAGING WINDS ARE NO LONGER EXPECTED.

$$

WAZ506-507-510-514-100300-
/O.CON.KSEW.HW.W.0003.000000T0000Z-070110T0300Z/
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-
237 PM PST TUE JAN 9 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING. 

STRONG SOUTHERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
CONTINUE UNTIL THE PASSAGE OF THE STRONG COLD FRONT...WHICH IS
EXPECTED DURING THE NEXT COUPLE OF HOURS. AS THE FRONT PASSES...A
BURST OF WEST WINDS IS LIKELY TO OCCUR...ALSO REACHING SPEEDS OF
30 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WINDS WILL BE AT
EXPOSED WEST FACING LOCATIONS...ESPECIALLY ON WHIDBEY ISLAND AND
AROUND PORT TOWNSEND...BUT GUSTY WINDS WILL OCCUR OVER MOST THE
AREA. WINDS WILL EASE LATER THIS EVENING AS THE FLOW THROUGH THE
STRAIT BEGINS TO WEAKEN.

PEOPLE IN THE WARNING AREA SHOULD BE READY FOR DAMAGING WINDS.
SECURE ITEMS SUCH AS TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OUTDOOR OBJECTS.  HIGH WINDS CAN TOPPLE TREES...DOWN POWER
LINES...AND DAMAGE SOME STRUCTURES.

$$

WAZ001-503>505-508-509-511-512-100500-
/O.CON.KSEW.WI.Y.0004.000000T0000Z-070110T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
237 PM PST TUE JAN 9 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL CONTINUE
UNTIL THE COLD FRONT PASSES THROUGH THE REGION OVER THE NEXT
COUPLE OF HOURS. AFTER THE FRONT PASSES THE WINDS WILL BECOME
SOUTHWEST...THEN BEGIN TO EASE UP LATER IN THE EVENING. THE
STRONGEST WIND GUSTS WILL OCCUR ALONG AND BEHIND THE COLD FRONT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE
000 
WWUS76 KSEW 100242
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
642 PM PST TUE JAN 9 2007

WAZ506-507-510-514-100345-
/O.EXP.KSEW.HW.W.0003.000000T0000Z-070110T0300Z/
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-ADMIRALTY INLET AREA-
EASTERN STRAIT OF JUAN DE FUCA-
642 PM PST TUE JAN 9 2007

...HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 PM PST THIS EVENING. 

THE COLD FRONT HAS MOVED EAST OF THE CASCADES AND THE WIND HAS
SUBSIDED BELOW WARNING CRITERIA...AND IS EXPECTED TO REMAIN SO.
THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 7
PM.

$$

WAZ001-503>505-508-509-511-512-100345-
/O.CAN.KSEW.WI.Y.0004.000000T0000Z-070110T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-SEATTLE/BREMERTON AREA-TACOMA AREA-
HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
642 PM PST TUE JAN 9 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT HAS MOVED EAST OF THE CASCADES AND THE WIND HAS
SUBSIDED THIS EVENING. ALTHOUGH THE WIND WILL REMAIN GUSTY FOR A
FEW MORE HOURS...WIND SPEEDS HAVE DIMINISHED BELOW WIND ADVISORY
CRITERIA AND ARE EXPECTED TO REMAIN SO. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.  

$$

CERNIGLIA
WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 9, 3:00 AM PST, 5 minutes earlier.

Area forecast discussion, Jan 9, 3:00 AM PST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST TUE JAN 9 2007

.SYNOPSIS...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA LATER
TODAY. A COLD UPPER LEVEL TROUGH WITH AN UNSTABLE AIR MASS WILL BE
OVER THE REGION WEDNESDAY...WITH THE SNOW LEVEL FALLING TO SEA
LEVEL. A MODIFIED ARCTIC FRONT WILL MOVE ACROSS THE REGION WEDNESDAY
NIGHT AND EARLY THURSDAY. STRONG HIGH PRESSURE OVER THE REGION WILL
BRING ABOUT DRY...BUT CHILLY CONDITIONS...FOR THE WEEKEND.

&&

.SHORT TERM...MUCH TO TALK ABOUT THIS MORNING WITH MORE
RAIN...WIND...AND EVEN SOME LOWLAND SNOW ON THE WAY.  WINDS HAVE
PICKED UP EARLY THIS MORNING AS A WARM FRONT LIFTS THROUGH THE AREA.
THIS PUTS WA IN THE WARM SECTOR THROUGH THIS MORNING WITH BREEZY S
WINDS...ESPECIALLY N OF SEATTLE WITH THE STRONGER GRADIENTS.  BY THE
AFTERNOON...S WINDS WILL PICK UP STRONGER ACROSS THE ENTIRE AREA AS
STRONG COLD FRONT PUSHES INTO THE AREA. RAIN WILL DEVELOP ALONG THE
COAST BY MIDDAY AND SPREAD INLAND DURING THE AFTERNOON.  WINDS RIGHT
ALONG AND BEHIND THE FRONT WILL BE QUITE GUSTY AS THE SFC LOW OVER
SRN BC STALLS AND DEEPENS AS THE FRONT PIVOTS INTO WRN WA.  FEEL IT
IS PRUDENT TO ISSUE A WIND ADVISORY FOR MOST THE AREA.  STRONGER
WESTERLIES WILL SURGE DOWN THE STRAIT BY LATE THIS AFTERNOON OR
EVENING GIVING A BRIEF PERIOD OF POSSIBLE HIGH WINDS. GRADIENTS
THROUGH THE STRAIT ARE PROGGED A LITTLE LESS THAN THE FRI NIGHT
SYSTEM BUT PROBABLY UNDERDONE SOMEWHAT.  THE MM5 GFS/ETA BOTH SHOW
WIND SPEEDS JUST BELOW WARNING CRITERIA BUT IT IS AWFUL CLOSE.
GIVEN THE STRENGTH OF THE FRONT...VERY STRONG COLD AIR
ADVECTION...AND STRONG WLY FLOW LINED UP THOUGH THE STRAIT...IT IS
PROBABLY A GOOD IDEA TO GO WITH A WARNING FOR THE STRAIT AND EWD
INTO THE WHIDBEY ISLAND/EVERETT AREA. HOWEVER...WILL OPT TO EXCLUDE
THE E PGTSND LOWLAND ZONES AS HIGHER NW WINDS ARE LESS LIKELY TO
REACH THAT FAR INLAND.

SNOW WILL DEVELOP IN THE MOUNTAINS LATE IN THE AFTERNOON AND
ESPECIALLY EARLY THIS EVENING. MODEL QPF AMOUNTS SUGGEST A QUICK 6
INCHES ACROSS THE CASCADES W/ THE FRONT...AND PROBABLY SOME
ADDITIONAL POST FRONTAL SNOW OVERNIGHT WITH COLD AIR AND WLY FLOW.
WILL GO WITH A SNOW ADVISORY FOR THE CASCADES LATE TODAY AND THIS
EVENING FOR 5 TO 10 INCHES IN 12 HOURS TUE NIGHT.

MODELS CONTINUE TO SHOW A VERY COLD AIR MASS TO USHER INTO WRN WA
BEHIND THE FRONT TUE NIGHT. IT APPEARS THE AMS WILL COOL ENOUGH BY
AROUND MIDNIGHT FOR ANY PRECIP TO FALL IN THE FORM OF SNOW.  MESO
MODELS ARE SHOWING SOME REAL INTERESTING POSSIBILITIES FOR
ACCUMULATING SNOW OVER THE LOWLANDS OF WRN WA BY EARLY WED MORNING.
THE TRICK WILL BE PINNING DOWN EXACTLY WHERE AND HOW MUCH. ALL
MODELS AGREE ON DRIVING IN A WELL DEFINED SFC TROUGH WITH GOOD UPPER
LEVEL DYNAMICS AS THE COLD UPPER TROUGH SETTLES OVER HEAD. MODEL
TIME-HEIGHT SECTIONS ON BOTH THE NAM/GFS SHOW DEEP MOISTURE FROM THE
SFC TO 500MB WITH THIS FEATURE ALONG WITH LOTS OF LOW LEVEL
CONVERGENCE. GFS QPF IS RUNNING .1-.25 INCHES QPF ACROSS MOST THE
AREA...WITH THE NAM GIVING SIMILAR AMOUNTS BUT FOCUSING A HIGHER
QPF BULLSEYE CLOSE TO HALF INCH FROM JUST N OF SEATTLE TO AROUND
EVERETT AND W TO THE STRAIT. THIS IS DUE TO THE COMBINATION OF
STRONG CONVERGENCE IN ADDITION TO THE INSTABILITY AND MOISTURE
ACROSS MUCH OF THE AREA.  AT THIS TIME...IT SEEMS A FAIRLY
WIDESPREAD DUSTING TO PERHAPS 2 INCHES IS A GOOD BET BUT SHOULD
MOSTLY STAY BELOW WARNING CRITERIA.  THE EXCEPTION COULD BE WRN
SNOHOMISH/FAR N KING COUNTY IF CONVERGENCE FORMS...BUT ITS TOO
UNCERTAIN TO GO WITH A WATCH AT THIS TIME. WILL MENTION A GENERAL
1-2 INCHES IN THE FORECAST...WITH LOCALLY HIGHER AMOUNTS IN THE
CONVERGENCE AREA N OF SEATTLE. IT COULD ALSO BE THE CASE THAT THIS
CONVERGENCE LINE DROPS S INTO THE METRO AREA RIGHT IN THE MIDDLE OF
MORNING RUSH HOUR...SO ANY ACCUMULATIONS COULD MAKE FOR A REAL
MESS.  INSTABILITY CONTINUES THROUGH THE DAY WED...THOUGH SNOW
SHOWERS SHOULD BECOME MORE WIDELY SCATTERED WITH LITTLE IF ANY
ACCUMULATION BY LATE MORNING/AFTERNOON...UNLESS A PSCZ REFORMS.

BOTH THE GFS/NAM AGREE ON DRIVING THE MODIFIED ARCTIC FRONT S
THROUGH WRN WA WED EVENING. THIS WILL BRING A REINFORCING SHOT OF
COLD AIR...SIMILAR TO THE EVENT LAST NOVEMBER.  STILL TOO EARLY TO
SAY..BUT THERE IS ALSO A CHANCE OF A QUICK SHOT OF SNOW ALONG THE
FRONT. IT WOULD BE QUITE COLD BY THAT TIME...MOSTLY 20S...SO
ANYTHING FALLING WOULD BE STICKING. HOWEVER...MODELS ARE NOT IN
AGREEMENT ON GENERATING QPF WITH THE FRONT SO I WILL KEEP
ACCUMULATIONS LOW IN THE FORECAST...MOSTLY AN INCH OR LESS IN THE
EVENING.  THU MORNING MAY BE THE COLDEST OF THE NEXT SEVERAL
MORNING...ESPECIALLY WHERE THERE MAY BE  A LITTLE SNOW COVER. LOWS
IN THE TEENS AND LOW 20S THE RULE.

.LONG TERM...HIGH PRESSURE BUILDS CLOSE ENOUGH TO THE W COAST TO
KEEP DRY BUT COOL OFFSHORE FLOW OVER THE AREA THROUGH THE WEEKEND.
TEMPS SHOULD MODIFY SLIGHTLY EACH DAY SAT/SUN...BUT STILL REMAIN A
LITTLE BELOW AVERAGE.  MODELS MAINTAIN THE RIDGE INTO EARLY NEXT
WEEK WITH DRY WEATHER. LOOKS LIKE A STRING OF VERY NICE DAYS IN
STORE...WE ARE DUE

MERCER

&&

.AVIATION...MVFR CEILINGS DOMINATED ACROSS THE REGION OVERNIGHT
THOUGH A FEW SPOTS HAVE BRIEFLY BECOME VFR. EXPECT MVFR CEILINGS TO
CONTINUE MUCH OF THE DAY. CEILINGS COULD POP UP TO VFR FOR AWHILE
MIDDAY BEFORE PRECIP SPREADS IN WITH THE STRONG FRONT THIS
AFTERNOON. WINDS MAY BECOME A FACTOR FROM NOON ONWARD WITH THE
POTENTIAL FOR LOCALIZED LOW LEVEL WIND SHEAR INCREASING TOWARD LATE
AFTERNOON.

FOR KSEA...MVFR CEILINGS THROUGH MUCH OF THE DAY. SOUTH WIND 10 TO
15 KNOTS RISING TO SOUTHWEST 15 TO 20 GUSTING 25 KNOTS THIS
AFTERNOON. WIND EASES TO SOUTHWEST 10 TO 15 KNOTS LATE TONIGHT.
PRECIP REMAINS IN LIQUID FORM THROUGH TODAY. WEDNESDAY MORNING
DETAILS REMAIN A DIFFICULT CALL. AT THIS POINT...BEST POTENTIAL FOR
ANY LIGHT SNOWFALL ACCUMULATION APPEARS TO BE 13-18Z TIME FRAME ON
WEDNESDAY MORNING. AGAIN...THIS IS A TOUGH CALL.

.MARINE...GALE WARNINGS IN EFFECT FOR ALL WATERS WITH ANTICIPATED
WIND AHEAD OF THE INCOMING FRONT THIS AFTERNOON. POTENTIAL FOR BRIEF
STORM FORCE WIND EXISTS PARTICULARLY AT THE EAST ENTRANCE TO THE
STRAIT...WITH STRONG WEST TO NORTHWESTERLY PUSH LATE THIS AFTERNOON
BEHIND FRONT. 27

&&

.SEW WATCHES/WARNINGS/ADVISORIES...

.FLOOD WATCHES AND WARNINGS IN EFFECT. SEE BULLETINS FOR DETAILS.
.HIGH WIND WARNING EASTERN STRAIT...ADMIRALTY INLET...WESTERN SKAGIT
COUNTY...AND EVERETT AND VICINITY FOR TUE AFTERNOON AND TUE EVENING.
.WIND ADVISORY INTERIOR LO
.SNOW ADVISORY CASCADES LATE THIS AFTERNOON THROUGH TONIGHT.
.GALE WARNING ALL WATERS.
.SMALL CRAFT ADVISORY FOR ROUGH CONDITIONS GRAYS HARBOR BAR.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:32 AM PSTSnow AdvisorySEWSan Juan43 hr
Jan 9, 3:05 AM PSTHigh Wind WarningSEW16 hr

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.